Fed Up! Endo Says T3 Not worth measuring!

I have Schmidt Syndrome and basically am feeling totally miserable..

My T3 is rock bottom and I am still displaying Hypo symptoms. Chronic fatigue,constant weight gain etc.

I have been on 200mg Levo with no hyper symptoms but Endo has told me to reduce which I have done. I asked if we could consider T3 to which He replied No..There is no point even measuring T3 ....Tsh is a far better guide than any! I am at the end of my tether. Like I said I have Addisons,Hashi,Pernicious Anemia,Diabetes etc and I had hoped that He would at least try and help make me feel better. My T3 is down to 3.2.

11 Replies

  • I would suggest you need to change doctor. If he worships at the altar of TSH then you will never get the treatment you need. Or you can self medicate.. I'm sure someone with more technical knowledge will advise you but to be on 200 mcg of levo with that low a tsh indicates that you are not converting well so a trial of t3 is justified.

  • Totally agree. I'm so sorry to read the mix of problems but T3 issues may well be at the bottom, or at least aggravating it all.

  • Thank you. I just wish to god He would listen to me and stop treating me like a clueless idiot that knows nothing...He tried to baffle me with physco babble and it didn't work as I kept asking questions he didn't want to answer

  • The 3.2 is my T3

    My TSH is supressed to a 0.16 which it has been quiet happy but the hypo symptoms still remain and the weight even before starting steroids kept on increasing. The Endo told me that the weight gain can't be helped when I told him that I am really struggling with it.

  • So were you feeling ok with 200 of thyroxine? If so, then it doesn't suggest A conversion problem. You simply need to increase your t4. 200 is not an excessive amount.

  • We aren't even trained and know more than your Endo. T3 is the active hormone without sufficient our bodies cannot function.

    Do not take his advice and reduce your medication, increase it. This is what happens when doctors adjust our thyroid hormones only due to the TSH level. Cursor down to the date December 18, 2003 to read the question/answer:-


  • Loopyhells....you have indicated you are feeling miserable and have typical hypo symptoms even though you are on 200mcgs.Levo.

    I have never taken as much as 200 mcgs ....only 100 but my thoughts are that whether that's a high dose or not that it's a big amount to be floating about in your bloodstream if it's not doing anything! Your T3 is low and you don't know whether you are converting your T4 or not. I feel that you should deffinitely get tests for your FT4 and FT3 levels to see what is happening.It may be you need the addition of some T3 ( the active hormone)

    My own problem was a conversion one and since the addition of T3 things have improved greatly.I just cannot understand why these GPs are so blinkered! Whether it's the answer for you or not...you at least need to explore the possibility.

    Good luck...I hope you soon get some help soon.

  • So saddened to hear this, Loopy. Not quite sure from your message - did you have the symptoms you list while you were taking the 200 mcg of Levo daily? What did he tell you to reduce to? And what reason did he give? Also (barrage of questions nearly at an end ;O) when was this? Is he actually a thyroid specialist or a diabetes one?

    Sounds as if you need to ditch this useless Endo. Tell your GP you need a referral to one on Louise Warville's list of OK ones.

    Start keeping a diary of how you feel, what meds/quantites you're on., and what medicos say to you about your condition/s. Remembering is hard and you will need a history of what you've done to help you keep a close eye on the doctors. You will quicckly come to know more about hypothyroidism than they do. When they do blood tests make sure you get a copy. Get this set up as a routine. A new set would seem to be a priority!

    Honestly - with your health problems one might have supposed that this Endo and your GP would take a little more interest in your well-being!

    Feel better.

  • Hi Humprey

    Thank you for your reply. This all happened Monday.

    Yes I had all these symptoms on 200. He told me to reduce to 175mg as he thought I was showing Hyper symptoms. I told him that I wasn't. The other symptoms I displayed I felt were down to my Addisons as when I take my Hydro the symptoms ease. But he insisted that it was too much Levo! Kept telling me my fatigue was because I am not getting enough sleep. I told him I sleep like a baby since taking Hydro! He replied I obviously"Wasn't getting enough deep sleep". I am gobsmacked! Since Monday I have cut back as told and last night low and behold I am walking the boards again at 3am!!

    I have been Diabetic for around 2 1/2 years and around 6 months ago he turned to me and said "Your glucose is high we need to check you for diabetes" I was horrified and said I am diabetic on Metformine!!!

    They discovered I had Andrenal antibodies and took nearly a year to inform me of this fact and get me tested for Addisons. It has been a nightmare :(

  • Thanks for all that. How ghastly for you! Tell your GP that you need to change Endos. Louise Warville has a list of ones we believe know their stuff. This one you've got now is a menace (as you well know!). And let Louise know who your current one is for the 'other' list.

    How many billions of pounds did they spend on the all singing, all dancing computer system for patient records? And it's worse than bulging brown envelopes with handwritten info in them! Of course, the system can only be as good as the people who input to it. Which brings us right back to careless doctors.

  • I don't know if this will help...but here is an old forum discussion on PGS - you may be able to contact the other patients . An interesting response from one sufferer who has a lot of knowledge about her condition and self care that she shares...a bit lower down the thread healthboards.com/boards/add...

    An you might talk some of the functional practitioners putting themselves around the web..Chris Kessler answers Q's. You need to talk to someone specializing in T3. chriskresser.com/low-t3-syn...

You may also like...